Discussion in 'Fibromyalgia Main Forum' started by AuntTammie, Mar 25, 2010.

  1. AuntTammie

    AuntTammie New Member

    I have never taken any drugs other than scripts and OTC stuff, and have not taken many of those in a long time, so this is not drug related, unless it has somethign to do with LDN.

    I know that ME/CFS is a neurological disorder, so theoretically it could be the cause, but so far I have not read anything from others with ME/CFS who have had this happening; however, I thought I would still ask in case there are others with ME/CFS who have this.

    Every day when I wake up for the day, I have hallucinations as I am waking up. It does not seem to happen any of the other times I wake throughout the night (& I wake up at least once an hour to use the bathroom). I do have terrible nightmares every time I sleep, but the hallucinations are not a continuation of those. I am definitely awake when they happen, and the subject of the hallucinations is never the same as whatever nightmare I just finished.

    There is a condition associated with narcolepsy called hypnogogic hallucinations, but from what I have read, those happen when one is falling asleep, not waking up. I also have never been diagnosed with narcolepsy. This has been happening for several months now and even though I know what is going on, it is still a bit disconcerting. (When it started happening, there were several times I thought that someone was in my room, and it scared the heck out of me until I realized it was a hallucination.)

    Does anyone else have this happen to them?
  2. TigerLilea

    TigerLilea Active Member

    Hi Tammie - LDN can cause depression, paranoia, fatigue, restlessness, confusion, disorientation, hallucinations, nightmares, and bad dreams. You might want to check in with your doctor and see if possibly you should be on a lower dose or even stop taking LDN.
  3. ocl53gal

    ocl53gal New Member


    Several years ago I was on an anti-depressant (I no longer remember the name) but I had really bad hallucinations and it was very scary. I would check out your prescription drugs.
  4. AuntTammie

    AuntTammie New Member

    Thanks for your response. It's good/bad to know that it could be the LDN.

    If it is that, then I will just have to deal with it, bc I am having a lot less pain, improvements in my low T3 thyroid issues, and a slight decrease in depression, and none of the other bad effects from it that you listed. I am not anywhere near the "normal" dose either.

    My doctor originally started me on the full dose and THAT was a huge mistake! (all sorts of cardiac and hyperthyroid symptoms, very bad OI, etc.) However, that actually makes me think that it is not the LDN, bc I was not having the hallucinations back at the start, even on that higher amount.

  5. AuntTammie

    AuntTammie New Member

    Marlene, thanks for the suggestion, but as I said, I am not on scripts now (& have not been for a long time) except the LDN and a very occasional 1/2 flexeril
  6. gapsych

    gapsych New Member

    Are hypnagogic hallucinations the same as sleep paralysis, or do they occur only when you are awake.

    People have reported hearing and seeing things during sleep paralysis.

    I can imagine how disconcerting this can be.

    As an aside, there is a theory that many people who report alien abductions really are experiencing sleep paralysis.

    Do you hear sounds like knocking, possibly a door opening or someone is walking towards you with harmful intent? I know this sounds crazy but that is often a common theme during sleep paralysis.

    Good luck.


    ETA I misread your post and see you included the definition of hypnagogic hallucinations. I would also check about the LDN.

    FYI here is an interesting site. http://watarts.uwaterloo.ca/~acheyne/S_P2.html[This Message was Edited on 03/25/2010]
  7. victoria

    victoria New Member

    I would check with your doctor if I were you. Anything can happen to anyone, I commonly get weird side effects that are rarely reported if ever.

    I know you're on Low-Dose-Naltrexone, but I was with someone once who was taking the regular 50 mg dose. He hallucinated for 3-4 hours - stayed with that person for his safety, it was fortunate that I happened to still be present. Thankfully he didn't have any kind of nightmarish hallucinations.

    I suppose the only way you'd know for sure is to go off of it for a while, which is unfortunate if you're getting benefits otherwise.
  8. AuntTammie

    AuntTammie New Member

    so sorry that you had to go off LDN....I was really happy that it was working so well for you

    for me, it is not even close to a miracle drug, and it does not even impact the most disabling of my symptoms, but it has made a very big difference in the things I mentioned and that is wonderful
  9. AuntTammie

    AuntTammie New Member

    thanks for the response and the website - it is a good source of info

  10. AuntTammie

    AuntTammie New Member

    that experience with the person on the regular dose sounds scary (for you as well as for him)

    as long as it stays like this, as bad as it is, I don't want to stop the LDN bc it is making enough of a good difference it would be really discouraging to stop taking it
  11. TigerLilea

    TigerLilea Active Member

    It could be that the hallucinations and nightmares didn't start until the LDN started building up in your body. You might want to at least check with your pharmacist and see what their take is on it.

    ETA after reading another post of yours - If you decide to stay on the LDN, Tammie, just be sure to monitor how bad the hallucinations are and if you notice that they are getting worse, then you should definitely talk to someone about them.

    Take care.[This Message was Edited on 03/26/2010]
  12. victoria

    victoria New Member

    the person I spoke of had been taking the regular dose for 2-3 weeks only... so over a long period and given our often weird sensitivities and reactions, what you said sounds very possible.

    Tammie - do you live with someone who can make sure you're ok, just in case? Just to err on the cautious side.


  13. AuntTammie

    AuntTammie New Member

    That does make sense, and I will certainly talk to my Dr about it .....I do have an appt in a few weeks, so as long as nothing gets worse until then , I'll wait to talk to him, but if it gets worse, I will probably call the pharmacists (since he knows more about it anyway)
  14. AuntTammie

    AuntTammie New Member

    you are rt that what TigerLilea said makes sense, and I am most definitely full of sensitivities to so many things

    still, I really do not want to have to stop this unless it is really necessary - I will bring it up with my doc, though

    and no I don't live with (or even real near) anyone who could check on me, but so far at least, I am usually aware of what is happening - it's still pretty freaky, but it's not like I would try to do somethign that would put me in danger bc of the hallucinations ( I mean, usually when I first wake up there is a moment when I have no idea what is happening and it's terrifying, but very quickly I can tell myself that I am awake and this is not real, and then I just have to wait it out)

    if it gets worse before my dr appt, I will try to talk to my pharmacist, though
  15. victoria

    victoria New Member

    let us know what happens.

    My friend didn't have anything scary either, as i said, but it was only one night as he stopped taking it.

    It was pretty strange tho to watch...
    he put a double set of clothing on, thought he was in the library, looked at a non-existent watch on his arm, talked to 'people' ... scenes shifted rapidly... sort of like watching him act out very short clips of different movies. He was still able to navigate around the rooms without running into anything, yet he didn't acknowledge me at all/I didn't exist in his dreams.
  16. proteinlady

    proteinlady New Member

    If you don't mind measking, what kind of cardiac symptoms did you have when you started with the full dose and what dose are you on now?

    My LDN just arrived. The doc wants be to start with 1.5 mg. I already have PVCs that are treated with a beta blocker so I'm curious as to what type of cardiac symptoms might appear. Thanks.
  17. victoria

    victoria New Member

    for Tammie
  18. AuntTammie

    AuntTammie New Member

    tachycardia, irregular heartbeats, chest pain, severe light headedness, fainting, dizziness, weakness, and shortness of breath, and major shaking were all related to taking the initial high dose of LDN....I think there were a few other issues, but I am not remembering them rt now

    that was at 4.5 mg, though....went down to 1 and then all the way down to .5 before I was able to handle taking it.....have gradually worked my way up to 2.2 and have not had any of those issues since

    you may want to start lower than the 1.5 mg......I know that there are quite a few people who have had to do this, too